Alert archive / Iowa / Heat Advisories in 2021

Heat Advisory 1, NWS Des Moines, IA

June 16, 202137 counties in Iowa

NWS Des Moines, IA issued this heat advisory at Jun 16, 2021, 3:34 PM CDT for 37 counties in Iowa. It took effect at Jun 17, 2021, 1:00 PM CDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Jun 16, 2021, 3:34 PM CDT (20:34 UTC)
In effect from
Jun 17, 2021, 1:00 PM CDT
Expired
Jun 17, 2021, 8:00 PM CDT
In force
7 hr
Issued by
NWS Des Moines, IA
All 37 counties

Adair County, IA, Adams County, IA, Appanoose County, IA, Audubon County, IA, Boone County, IA, Calhoun County, IA, Carroll County, IA, Cass County, IA, Clarke County, IA, Crawford County, IA, Dallas County, IA, Davis County, IA, Decatur County, IA, Greene County, IA, Guthrie County, IA, Hamilton County, IA, Humboldt County, IA, Jasper County, IA, Lucas County, IA, Madison County, IA, Mahaska County, IA, Marion County, IA, Marshall County, IA, Monroe County, IA, Pocahontas County, IA, Polk County, IA, Poweshiek County, IA, Ringgold County, IA, Sac County, IA, Story County, IA, Tama County, IA, Taylor County, IA, Union County, IA, Wapello County, IA, Warren County, IA, Wayne County, IA, Webster County, IA

The radar

The Des Moines radar (KDMX), 20 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 8.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2021-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2021-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 169 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1960 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
169 m²/s²
0-3 km storm-relative helicity
352 m²/s²
Significant tornado parameter
0.0
Supercell composite
9.1

Open this sounding in Storm Lab

The text

As transmitted.

899 
WWUS73 KDMX 162034
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
334 PM CDT Wed Jun 16 2021

IAZ033>036-044>048-057>061-070>075-081>086-092>097-170400-
/O.NEW.KDMX.HT.Y.0001.210617T1800Z-210618T0100Z/
Sac-Calhoun-Webster-Hamilton-Crawford-Carroll-Greene-Boone-Story-
Audubon-Guthrie-Dallas-Polk-Jasper-Cass-Adair-Madison-Warren-
Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor-
Ringgold-Decatur-Wayne-Appanoose-Davis-
Including the cities of Sac City, Lake View, Odebolt, Wall Lake, 
Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, 
Fort Dodge, Webster City, Denison, Carroll, Jefferson, Boone, 
Ames, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, 
Perry, Waukee, Adel, Des Moines, Newton, Atlantic, Greenfield, 
Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, 
Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston,
Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, 
Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, 
Centerville, and Bloomfield
334 PM CDT Wed Jun 16 2021

...HEAT ADVISORY IN EFFECT FROM 1 PM TO 8 PM CDT THURSDAY...

* WHAT...Highs from the upper 90s to around 100 degrees. Peak
  afternoon heat indices from 100 to 105.

* WHERE...Parts of central and southern Iowa

* WHEN...From 1 PM to 8 PM CDT Thursday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines

Small
4 follow-up statements
039 
WWUS73 KDMX 170211
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
911 PM CDT Wed Jun 16 2021

IAZ033>036-044>048-057>061-070>075-081>086-092>097-171015-
/O.CON.KDMX.HT.Y.0001.210617T1800Z-210618T0100Z/
Sac-Calhoun-Webster-Hamilton-Crawford-Carroll-Greene-Boone-Story-
Audubon-Guthrie-Dallas-Polk-Jasper-Cass-Adair-Madison-Warren-
Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor-
Ringgold-Decatur-Wayne-Appanoose-Davis-
Including the cities of Sac City, Lake View, Odebolt, Wall Lake, 
Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, 
Fort Dodge, Webster City, Denison, Carroll, Jefferson, Boone, 
Ames, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, 
Perry, Waukee, Adel, Des Moines, Newton, Atlantic, Greenfield, 
Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, 
Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston,
Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, 
Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, 
Centerville, and Bloomfield
911 PM CDT Wed Jun 16 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM TO 8 PM CDT
THURSDAY...

* WHAT...Highs from the upper 90s to around 100 degrees. Peak 
  afternoon heat indices from 100 to 105.

* WHERE...Parts of central and southern Iowa.

* WHEN...From 1 PM to 8 PM CDT Thursday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines

Small
659 
WWUS73 KDMX 170751
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
251 AM CDT Thu Jun 17 2021

IAZ023-024-049-050-062-171600-
/O.EXA.KDMX.HT.Y.0001.210617T1800Z-210618T0100Z/
Pocahontas-Humboldt-Marshall-Tama-Poweshiek-
Including the cities of Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Marshalltown, Tama, Toledo, Traer, 
Dysart, Gladbrook, and Grinnell
251 AM CDT Thu Jun 17 2021

...HEAT ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 8 PM CDT
THIS EVENING...

* WHAT...Highs from 95 to 100 degrees with heat index values up 
  to 105 expected.

* WHERE...Portions of central Iowa.

* WHEN...From 1 PM to 8 PM CDT Thursday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

IAZ033>036-044>048-057>061-070>075-081>086-092>097-171600-
/O.CON.KDMX.HT.Y.0001.210617T1800Z-210618T0100Z/
Sac-Calhoun-Webster-Hamilton-Crawford-Carroll-Greene-Boone-Story-
Audubon-Guthrie-Dallas-Polk-Jasper-Cass-Adair-Madison-Warren-
Marion-Mahaska-Adams-Union-Clarke-Lucas-Monroe-Wapello-Taylor-
Ringgold-Decatur-Wayne-Appanoose-Davis-
Including the cities of Sac City, Lake View, Odebolt, Wall Lake, 
Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, 
Fort Dodge, Webster City, Denison, Carroll, Jefferson, Boone, 
Ames, Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, 
Perry, Waukee, Adel, Des Moines, Newton, Atlantic, Greenfield, 
Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, 
Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston,
Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, 
Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, 
Centerville, and Bloomfield
251 AM CDT Thu Jun 17 2021

...HEAT ADVISORY REMAINS IN EFFECT FROM 1 PM THIS AFTERNOON TO
8 PM CDT THIS EVENING...

* WHAT...Highs from the upper 90s to around 100 degrees. Peak 
  afternoon heat indices from 100 to 105.

* WHERE...Parts of central and southern Iowa.

* WHEN...From 1 PM to 8 PM CDT Thursday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines
893 
WWUS73 KDMX 171716
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
1216 PM CDT Thu Jun 17 2021

IAZ023-024-033>036-044>050-057>062-070>075-081>086-092>097-180100-
/O.CON.KDMX.HT.Y.0001.210617T1800Z-210618T0100Z/
Pocahontas-Humboldt-Sac-Calhoun-Webster-Hamilton-Crawford-Carroll-
Greene-Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-
Jasper-Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-
Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
Including the cities of Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Sac City, Lake View, Odebolt, Wall Lake, 
Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, 
Fort Dodge, Webster City, Denison, Carroll, Jefferson, Boone, 
Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, 
Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, Perry, 
Waukee, Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield,
Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, 
Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston,
Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, 
Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, 
Centerville, and Bloomfield
1216 PM CDT Thu Jun 17 2021

...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING...

* WHAT...Highs from the upper 90s to around 100 degrees. Peak 
  afternoon heat indices from 100 to 105.

* WHERE...Parts of central and southern Iowa.

* WHEN...From 1 PM to 8 PM CDT Thursday.

* IMPACTS...Hot temperatures and high humidity may cause heat 
  illnesses to occur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Drink plenty of fluids, stay in an air-conditioned room, stay out
of the sun, and check up on relatives and neighbors. Young
children and pets should never be left unattended in vehicles
under any circumstances.

Take extra precautions if you work or spend time outside. When
possible reschedule strenuous activities to early morning or
evening. Know the signs and symptoms of heat exhaustion and heat
stroke. Wear lightweight and loose fitting clothing when
possible. To reduce risk during outdoor work, the Occupational
Safety and Health Administration recommends scheduling frequent
rest breaks in shaded or air conditioned environments. Anyone
overcome by heat should be moved to a cool and shaded location.
Heat stroke is an emergency! Call 9 1 1.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines
021 
WWUS73 KDMX 180059
NPWDMX

URGENT - WEATHER MESSAGE
National Weather Service Des Moines IA
759 PM CDT Thu Jun 17 2021

IAZ023-024-033>036-044>050-057>062-070>075-081>086-092>097-180200-
/O.EXP.KDMX.HT.Y.0001.000000T0000Z-210618T0100Z/
Pocahontas-Humboldt-Sac-Calhoun-Webster-Hamilton-Crawford-Carroll-
Greene-Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-
Jasper-Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-
Union-Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
Including the cities of Pocahontas, Laurens, Rolfe, Fonda, 
Gilmore City, Humboldt, Sac City, Lake View, Odebolt, Wall Lake, 
Schaller, Early, Rockwell City, Manson, Lake City, Pomeroy, 
Fort Dodge, Webster City, Denison, Carroll, Jefferson, Boone, 
Ames, Marshalltown, Tama, Toledo, Traer, Dysart, Gladbrook, 
Audubon, Exira, Guthrie Center, Panora, Bayard, Casey, Perry, 
Waukee, Adel, Des Moines, Newton, Grinnell, Atlantic, Greenfield,
Stuart, Adair, Fontanelle, Winterset, Earlham, Indianola, 
Norwalk, Carlisle, Pella, Knoxville, Oskaloosa, Corning, Creston,
Osceola, Chariton, Albia, Ottumwa, Bedford, Lenox, New Market, 
Mount Ayr, Lamoni, Leon, Corydon, Seymour, Allerton, Humeston, 
Centerville, and Bloomfield
759 PM CDT Thu Jun 17 2021

...HEAT ADVISORY WILL EXPIRE AT 8 PM CDT THIS EVENING...

Temperatures and heat index values have begun to come down this
evening off of their daytime highs. As a result, the heat advisory
will be allowed to expire.

$$

For more information from the National Weather Service visit
https://weather.gov/desmoines

CURTIS

What forecasters said that day

The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this heat advisory went out at Jun 16, 2:59 PM CDT, 35 minutes earlier.

Area forecast discussion, Jun 16, 2:59 PM CDT, 35 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
259 PM CDT Wed Jun 16 2021

.DISCUSSION.../Tonight through Wednesday/
Issued at 258 PM CDT Wed Jun 16 2021

Take Home Points:

*Hot tomorrow/Thursday - HI approaching 100-105 deg F for C/W/S IA
*Scant chances for storms tonight, severe threat remains Thursday PM
*Best widespread precipitation opportunity remains Sunday, uncertain
chances next week

Discussion:

Overall it was another quiet day across the area with only a few mid
to high level clouds stream across the area this afternoon. With the
thermal ridge remaining centered west of the state, the hottest
temperatures remained mostly W of the Missouri River, but will
arrive in earnest tomorrow. Highs today remain on track to reach the
upper 80s E to the mid 90s deg F. W and will remain tolerable with
dew points mostly in the 50s to low 50s deg F.

Looking into the forecast, let us start with temperatures. Thursday
will be the hottest day of the forecast period and hottest day of
the season for that matter. Thermodynamically, the pieces will be in
place, including 850mb temps into the mid 20s, modest SW flow, and
likely ample sunshine. That last item touches on a caveat that could
prevent some areas from reaching into the upper 90s to low 100s.
Anticipated scattered convection tonight may fester into the morning
and resulting debris clouds could delay peak heating and suppress
MaxTs a couple of degrees. Currently do not anticipate overnight
convection to be a major issue with best chances to the E of areas
with the best heat setup. More on the convection potential latter
though. As it sits, Widespread upper 90s/around 100 deg F MaxTs are
forecast from roughly Ames/Des Moines and areas to the S and W.
Another note, models have struggled with Td, too moist, which lends
to the forecast continuing to reside around the 75th percentile in
model certainty. It is also possible the forecast remains a degree
or two too low, especially if convection is a non-issue and Tds
remain lower than forecast. Regardless, it will be hot and have gone
with a heat advisory in the above mentioned area with heat index
values around 100 to 105 deg F expected. Please take the necessary
precautions if working or enjoying the outdoors for any prolonged
periods of time. After Thursday, conditions ease a bit but remain on
the warmer end of normal for this time of the year as large scale
flow turns northwesterly to zonal. Additional cooling should be seen
later Sunday on the heels of a frontal passage.

Turning to shower/storm/precipitation, there remain multiple
opportunities in the forecast but many areas of the state may not
receive substantial relief to current dry and drought conditions.

Tonight, theta-e advection ahead of the surface boundary will
continue and in conjunction with the LLJ should spark some
convection. Unfortunately, the warm mid-levels may prevent much
activity from initiating in the area and may end up relying on
storms in MN streaming S. The threat for severe remains low, but
elevated storms with dry low levels would suggest damaging winds as
the primary threat and hail secondary. Activity should wane in the
morning hours and clear out/yield sunshine for the hot day Thursday.

For Thursday afternoon/Thursday night, there remains a SPC Slight
Risk for portions of central into northern and northeast IA.
Perusing forecast sounding, consistency remains in quite a large cap
to overcome throughout the forecast area. The cap is less robust as
you work into S MN, and will be the likely location for initial
convection in the mid-late afternoon as the boundary approaches and
shortwave moves through. Large MUCAPE 2000+ J/kg, increasing shear
profiles to around 50 kts 0-6km, and the dry low levels point
towards a large hail and wind threat for early storms, including
supercells possible. Of note, 18z extended HRRR does suggest that a
couple of supercells may track across N IA while most larger scale
guidance suggested initiation and track further N. Evolution into
the evening remains likely that additional convection will congeal
into a progressive MCS with the main severe threat damaging winds as
the LLJ increases. The overall track also continues likely be mostly
N and E of the forecast area, following mean flow across southern MN
and then turning SE into S WI. Backbuilding to the SW will be
dependent on both the strength of outflow and the LLJ. Even so,
confidence is not great that significant expansion will be seen into
central Iowa at this time. As the boundary sags southward Friday AM,
additional decaying activity may be seen from storms streaming in
from prior LLJ activity in NE. Most activity Friday/Saturday should
remain south of the state as the boundary settles into MO.

After Thursday/Thursday PM, next opportunity will be Sunday with
synoptics remaining in fair agreement on fairly widespread
precipitation along/ahead of a cool/cold front and larger upper
trough passage. Any strong/severe potential remains difficult to
hone in on and will be hashed out in the coming days. Beyond Sunday,
chances remain in flux with the 12z deterministics trending dryer
than previous runs. Ensembles too look to have trended drier next
week, unfortunately.

&&

.AVIATION.../For the 18Z TAFS through 18Z Thursday afternoon/
Issued at 1234 PM CDT Wed Jun 16 2021

Generally VFR TAFs are expected across the area through the
period. The main caveat being a few scattered showers/storms
possible overnight developing and/or streaming into the area could
provide brief reductions from VFR. For the time being, have put
VCTS in KFOD/KMCW/KALO and left out of KDSM/KOTM. Winds will
remain S/SE through much of the period before turning out of the
SW late. Winds will also remain mostly around 10 kts with
occasional/brief gusts up to around 18 kts.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
Heat Advisory from 1 PM to 8 PM CDT Thursday for IAZ033>036-
044>048-057>061-070>075-081>086-092>097.

&&

DISCUSSION...Curtis
AVIATION...Curtis
Hazardous weather outlook, Jun 16, 3:32 AM CDT, 12 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Des Moines IA
332 AM CDT Wed Jun 16 2021

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-170845-
Emmet-Kossuth-Winnebago-Worth-Palo Alto-Hancock-Cerro Gordo-
Pocahontas-Humboldt-Wright-Franklin-Butler-Bremer-Sac-Calhoun-
Webster-Hamilton-Hardin-Grundy-Black Hawk-Crawford-Carroll-Greene-
Boone-Story-Marshall-Tama-Audubon-Guthrie-Dallas-Polk-Jasper-
Poweshiek-Cass-Adair-Madison-Warren-Marion-Mahaska-Adams-Union-
Clarke-Lucas-Monroe-Wapello-Taylor-Ringgold-Decatur-Wayne-
Appanoose-Davis-
332 AM CDT Wed Jun 16 2021

This Hazardous Weather Outlook is for portions of central Iowa.

.DAY ONE...Today

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tonight through Tuesday

Thunderstorm chances return to the forecast tonight and again
Thursday afternoon into Thursday night. A few storms may be strong
to severe Thursday with hail and gusty winds the primary threats.
The most favorable area for severe storms will reside across
north central into eastern Iowa.

Additional storms are possible Sunday, and again Monday to a
lesser extent. The threat for severe weather early next week is
uncertain at this time.

.SPOTTER INFORMATION STATEMENT...

Spotters may be needed Thursday.

Nearby

Heat Advisories in Iowa, 2021Every heat advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.